Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 235, NWS Denver/Boulder, CO

August 13, 2016Logan County, Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 13, 2016, 4:22 PM MDT for Logan County, Sedgwick County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2016, 4:22 PM MDT (22:22 UTC)
Expired
Aug 13, 2016, 5:00 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Logan County, CO, Sedgwick County, CO

The radar

The Goodland radar (KGLD), 180 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 4:30 PM MDTHAIL 1.752 N Sedgwick, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
2177 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WUUS55 KBOU 132222
SVRBOU
COC075-115-132300-
/O.NEW.KBOU.SV.W.0235.160813T2222Z-160813T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOGAN COUNTY IN NORTHEASTERN COLORADO...
  WESTERN SEDGWICK COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 500 PM MDT

* AT 421 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEDGWICK...
  OR 8 MILES SOUTH OF CHAPPELL...MOVING NORTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  OVID...SEDGWICK...MARKS BUTTE AND TWIN BUTTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4090 10233 4075 10264 4075 10265 4074 10265
      4071 10271 4100 10284 4100 10236
TIME...MOT...LOC 2221Z 246DEG 8KT 4097 10253 

HAIL...1.00IN
WIND...<50MPH
 
$$

BAKER
1 follow-up statement
562 
WWUS55 KBOU 132257
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
457 PM MDT SAT AUG 13 2016

COC075-115-132305-
/O.EXP.KBOU.SV.W.0235.000000T0000Z-160813T2300Z/
LOGAN CO-SEDGWICK CO-
457 PM MDT SAT AUG 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN AND WESTERN
SEDGWICK COUNTIES WILL EXPIRE AT 500 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  

HOWEVER SMALL HAIL...GUSTY WINDS AND TORRENTIAL RAINFALL ARE STILL
POSSIBLE WITH THIS SLOWLY MOVING THUNDERSTORM.

A SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR PORTIONS OF
NORTHWEST SEDGWICK COUNTY. 

LAT...LON 4090 10233 4075 10264 4075 10265 4074 10265
      4071 10271 4100 10284 4100 10236
TIME...MOT...LOC 2248Z 246DEG 8KT 4097 10253 

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:28 PM MDT, 54 minutes earlier.

Area forecast discussion, Aug 13, 3:28 PM MDT, 54 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
328 PM MDT SAT AUG 13 2016

.SHORT TERM...(This evening through Sunday)
Issued at 328 PM MDT Sat Aug 13 2016

One area of showers has developed over Lincoln, Washington and
Logan Counties this afternoon, but with little more than brief
rain, gusty winds and some lightning. Activity has been moving
southeastward after developing. Additional light showers have
popped up over the foothills. Gusty wind should be the main by-
product of this activity. Dew points along the I-25 corridor have
dropped to the 30s and lower 40s, so showers moving off the
foothills are expected to dissipate over the plains. Later this
evening should see the showers come to an end with skies becoming
mostly clear.

Drier air is expected to move into northern Colorado tomorrow
which should reduce the amount of shower activity. The southern
foothills and central mountains may still have enough residual
moisture to support isolated afternoon storms. Otherwise,
temperatures should be a few degrees warmer than today.

.LONG TERM...(Sunday night through Saturday)
Issued at 328 PM MDT Sat Aug 13 2016

Drier air will be over northern Colorado Sunday night into early
Monday. This could be enough to cap convection entirely, but there
will be a little short wave moving north of us, and some increase
in mid and high level moisture on the north and west edges of our
area later in the day. Still may just amount to cloud cover, but
we will go ahead and hang onto some low mountain POPs along with
increasing clouds late. The developing weak trough along the west
coast will bring light southwest flow aloft over Colorado on
Tuesday and Wednesday. It looks like the low level moisture will
mainly still be south of us, but this should keep some mid level
moisture and low level convection going. Temperatures still look
to be pretty warm with some sunshine each day. Current forecast in
line with new models. Still differences on shortwave passing north
of Colorado around Friday. Operation GFS is trending more towards
the EC solution but not as strong. Several ensemble members are
much slower with the trough axis moving eastward. Model consensus
is reasonable at this point and consistent with our going forecast
of slight cooling with a front on Friday, and indecisive about
whether the front and trough result in more convection. A
slower/weaker trough would mean little change going into the
weekend, while the stronger range of EC solutions would have more
cooling with highs closer to 80 and more convection. Best bet is
probably only subtle changes.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 328 PM MDT Sat Aug 13 2016

Dew points in the Denver area are quite low this afternoon, so
showers moving off the foothills should dissipate before reaching
any airports. Winds should generally be out of the northeast to
east through the evening. Some variable gusty winds may also occur
from decaying showers. Clearing skies and drainage southerly winds
are expected overnight. Minimal aviation impacts tomorrow as the
airmass should be drier and more stable.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Dankers
LONG TERM...Gimmestad
AVIATION...Dankers
Hazardous weather outlook, Aug 13, 10:55 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1055 AM MDT SAT AUG 13 2016

COZ030>051-141700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1055 AM MDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
NORTHEAST PLAINS THIS AFTERNOON...MAINLY ALONG AND EAST OF A LINE
FROM LIMON TO STERLING. BRIEF RAIN...SMALL HAIL AND GUSTY WINDS TO
40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. LATER THIS
AFTERNOON...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
THE EAST SLOPES OF THE MOUNTAINS AND HIGHER TERRAIN OF THE PALMER
DIVIDE AND NEAR THE WYOMING BORDER. SHOWERS AND STORMS WILL
GRADUALLY DIMINISH DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED SHOWERS AND STORMS WILL STICK TO THE HIGHER TERRAIN
SUNDAY AND MONDAY WITH GUSTY OUTFLOW WINDS AND LIGHTNING BEING THE
MAIN HAZARDS. AN INCREASE IN MOISTURE TUESDAY THROUGH THURSDAY
WILL BRING THE SLIGHT CHANCE OF STORMS TO THE PLAINS. A COLD FRONT
FRIDAY WILL BRING A BETTER CHANCE FOR SHOWERS AND STORMS ALONG
WITH COOLER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 13, 12:50 PM MDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1250 PM MDT SAT AUG 13 2016

COZ051-131930-
PHILLIPS COUNTY CO-
1250 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHILLIPS COUNTY
UNTIL 130 PM MDT...

AT 1248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HIGHLAND CENTER...OR 14 MILES SOUTHWEST OF HOLYOKE...MOVING
SOUTHEAST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAOLI AND HIGHLAND CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR
LOW LAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4044 10265 4055 10266 4066 10241 4044 10234
TIME...MOT...LOC 1848Z 303DEG 5KT 4048 10255

BAKER
Special weather statement, Aug 13, 1:23 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
123 PM MDT SAT AUG 13 2016

COZ046-047-049-132000-
WASHINGTON COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
123 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 200 PM MDT...

AT 120 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS...SOME OF
THEM STRONG...ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF OTIS
TO 7 MILES NORTHEAST OF PUNKIN CENTER...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF YUMA TO 22 MILES SOUTH OF LIMON. MOVEMENT
WAS EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AKRON...HUGO...OTIS...ARRIBA...GENOA...ANTON...THURMAN...
ARICKAREE SCHOOL...PLATNER...ELBA...BOYERO AND COPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY OCCUR WITH THESE STORMS...AND POSSIBLY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4020 10320 4024 10279 3971 10280 3957 10287
      3957 10316 3891 10317 3891 10367
TIME...MOT...LOC 1920Z 259DEG 14KT 4022 10283 3895 10362

BAKER
Special weather statement, Aug 13, 2:12 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT SAT AUG 13 2016

COZ046-047-132100-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
212 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
300 PM MDT...

AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF HUGO...OR 19 MILES SOUTHWEST OF FLAGLER...MOVING EAST
AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR LOWLAND FLOODING SUCH AS FIELDS AND DRY WASHES. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3917 10352 3925 10315 3913 10316 3895 10316
      3894 10352
TIME...MOT...LOC 2010Z 256DEG 7KT 3909 10331

BAKER
Special weather statement, Aug 13, 2:43 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
243 PM MDT SAT AUG 13 2016

COZ048-050-051-132130-
LOGAN COUNTY CO-SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-
243 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHILLIPS...EAST
CENTRAL LOGAN AND SOUTHWESTERN SEDGWICK COUNTIES UNTIL 330 PM MDT...

AT 241 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM
STRENGTHENING OVER FLEMING...OR 20 MILES EAST OF STERLING...MOVING
SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAXTUN AND FLEMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY OCCUR WITH THIS STORM...AND POSSIBLY CAUSE MINOR
FLOODING OF STREETS AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4056 10286 4073 10293 4083 10261 4057 10253
TIME...MOT...LOC 2041Z 048DEG 7KT 4066 10283

BAKER
Special weather statement, Aug 13, 3:35 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT SAT AUG 13 2016

COZ048-050-132215-
LOGAN COUNTY CO-SEDGWICK COUNTY CO-
335 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND
NORTHWESTERN SEDGWICK COUNTIES UNTIL 415 PM MDT...

AT 333 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF TWIN BUTTES...OR 18 MILES SOUTHWEST OF CHAPPELL...
MOVING SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEDGWICK...CROOK AND TWIN BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

RADAR IS DETECTING HEAVY RAINFALL WITH THIS STORM...WHICH MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4100 10250 4088 10250 4079 10267 4084 10280
      4100 10280
TIME...MOT...LOC 2133Z 056DEG 10KT 4089 10269

BAKER
Special weather statement, Aug 13, 4:18 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
418 PM MDT SAT AUG 13 2016

COZ048-050-132300-
LOGAN COUNTY CO-SEDGWICK COUNTY CO-
418 PM MDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND WESTERN
SEDGWICK COUNTIES UNTIL 500 PM MDT...

AT 416 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SEDGWICK...OR 9 MILES SOUTHWEST OF CHAPPELL...MOVING NORTHEAST AT 10
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OVID...SEDGWICK...MARKS BUTTE AND TWIN BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS VERY SLOW MOVING
STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4090 10233 4075 10264 4075 10265 4074 10265
      4071 10271 4100 10284 4100 10236
TIME...MOT...LOC 2216Z 246DEG 8KT 4097 10254

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:50 PM MDTSpecial Weather StatementBOUPhillips40 min
Aug 13, 1:23 PM MDTSpecial Weather StatementBOULincoln, Washington37 min
Aug 13, 2:12 PM MDTSpecial Weather StatementBOULincoln48 min
Aug 13, 2:43 PM MDTSpecial Weather StatementBOULogan47 min
Aug 13, 3:35 PM MDTSpecial Weather StatementBOUSedgwick40 min
Aug 13, 4:18 PM MDTSpecial Weather StatementBOUSedgwick42 min
Aug 13, 4:42 PM MDTAreal Flood AdvisoryBOUSedgwick3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.